Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 31, NWS Charleston, SC

June 14, 2001Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 14, 2001, 2:46 PM EDT for Jasper County, South Carolina. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 14, 2001, 2:46 PM EDT (18:46 UTC)
Expired
Jun 14, 2001, 3:15 PM EDT
In force
29 min
Issued by
NWS Charleston, SC
Area
Whole counties

County Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 26 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 3:00 PM EDTThunderstorm Wind 52 ERidgeland, SCTrees and power lines down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2001-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2001-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
169 J/kg
Mixed-layer CIN
-198 J/kg
Mixed-layer LCL
909 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
-47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 141846
SVRCHS
SCC053-141915-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
246 PM EDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  NORTHERN JASPER COUNTY IN SOUTHERN SOUTH CAROLINA.

* UNTIL 315 PM EDT.

* AT 245 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES
  NORTHEAST OF TARBORO...OR ABOUT 8 MILES NORTHWEST OF RIDGELAND...
  MOVING SOUTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  COOSAWHATCHIE.
  GRAHAMVILLE.
  RIDGELAND.

WINDS OF 60 MPH OR GREATER CAN BE EXPECTED IN THE WARNED AREA.

BE ALERT FOR RAPIDLY CHANUGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

$$

LAT...LON 3268 8109 3253 8121 3237 8097 3254 8086

EVT

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 10:08 AM EDT, 4 hours 38 minutes earlier.

Area forecast discussion, Jun 14, 10:08 AM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1008 AM EDT THU JUN 14 2001

NO SIG CHANGES TO CURRENT FCST. REMAINS OF ALLISON OVR E NC SLOWLY
DRIFTING N TODAY WILL KEEP W TO SW WINDS ACROSS CWA AND WATERS. CAP
OVR CHS INDICATED ON 12Z CHS SOUNDING WILL BE HARD TO BREAK UNTIL
AROUND MAX TEMPS THIS AFTERNOON.

.CWF...MINOR CHANGES TO UPDATE FIRST PERIOD WINDS.

FCSTID = 23
CHS   92  72  92  73 /  30  30  20  20
SAV   94  72  93  72 /  20  20  30  20
CHL   93  75  93  76 /  30  30  20  20
NBC   92  72  92  73 /  30  30  20  20
RBW   92  71  91  72 /  40  40  30  20

.CHS...
GA...NONE.
SC...NONE.

SLB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 3:11 PM EDTSevere Thunderstorm WarningCHSBeaufort34 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.